Alert archive / Michigan / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 37, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Aug 7, 2013, 2:39 AM EDT for Benzie County, Manistee County, Michigan. It was in force for 66 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2013, 2:39 AM EDT (06:39 UTC)
- Expired
- Aug 7, 2013, 3:45 AM EDT
- In force
- 66 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 80.0 mph
Counties Benzie County, MI, Manistee County, MI
The radar
The NCL Michigan radar (KAPX), 125 km from the middle of the area, began a volume at 06:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 3:10 AM EDT | TSTM WND GST 70 | 1 Wnw Manistee, MI | RECORDED AT MANISTEE HARBOR. |
| Aug 7, 3:18 AM EDT | TSTM WND GST 44 | 3 E Parkdale, MI | REPORTED AT MANISTEE COUNTY-BLACKER AIRPORT |
| Aug 7, 3:20 AM EDT | TSTM WND GST 60 | 1 W Manistee, MI | MEASURED AT MANISTEE HARBOR. |
| Aug 7, 3:25 AM EDT | TSTM WND DMG | 4 N Onekama, MI | NUMEROUS TREES DOWN BETWEEN MILARCH AND ERDMAN ROADS IN ONEKAMA TOWNSHIP. |
| Aug 7, 3:30 AM EDT | TSTM WND DMG | 1 N Wellston, MI | SPORADIC TREE DAMAGE IN AND AROUND WELLSTON...INCLUDING ONE TREE DOWN ONTO A VEHICLE...NO INJURIES REPORTED. |
| Aug 7, 3:30 AM EDT | TSTM WND DMG | 3 W Beulah, MI | NUMEROUS TREES BLOWN DOWN BETWEEN FRANKFORT AND BENZONIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 2:29 AM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 6.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 424 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1453 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
982
WUUS53 KAPX 070639
SVRAPX
MIC019-101-070745-
/O.NEW.KAPX.SV.W.0037.130807T0639Z-130807T0745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
239 AM EDT WED AUG 7 2013
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BENZIE COUNTY IN NORTHERN LOWER MICHIGAN...
MANISTEE COUNTY IN NORTHERN LOWER MICHIGAN...
* UNTIL 345 AM EDT
* AT 236 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 39 MILES WEST OF FRANKFORT TO 33 MILES NORTHWEST OF
LUDINGTON TO 66 MILES WEST OF PENTWATER...AND MOVING EAST AT 60
MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL
BE DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE
DAMAGE TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE
DAMAGE AND POWER OUTAGES ARE LIKELY.
* LOCATIONS IMPACTED INCLUDE...
MANISTEE...FRANKFORT...BEULAH...THOMPSONVILLE...ORCHARD BEACH STATE
PARK...PARKDALE...EASTLAKE...ELBERTA...PIERPORT...ARCADIA...
ONEKAMA...NORWALK...BENZONIA...PLATTE TOWNSHIP...HONOR...KALEVA...
BRETHREN...WELLSTON...COPEMISH AND DUBLIN.
THE STRONGEST WINDS AND MOST DANGEROUS CONDITIONS WITH THIS LINE OF
STORMS WILL IMPACT MANISTEE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE EXPECTED
TO PRODUCE WIDESPREAD WIND DAMAGE ACROSS MANISTEE AND BENZIE
COUNTIES. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.
&&
LAT...LON 4424 8636 4435 8628 4441 8626 4447 8627
4458 8623 4465 8627 4470 8626 4475 8616
4475 8610 4478 8608 4478 8582 4416 8582
4417 8639
TIME...MOT...LOC 0639Z 280DEG 54KT 4459 8695 4416 8699
4379 8769
HAIL...<.75IN
WIND...80MPH
$$
LAWRENCE3 follow-up statements
216
WWUS53 KAPX 070656
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
256 AM EDT WED AUG 7 2013
MIC019-101-070745-
/O.CON.KAPX.SV.W.0037.000000T0000Z-130807T0745Z/
BENZIE MI-MANISTEE MI-
256 AM EDT WED AUG 7 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MANISTEE AND
BENZIE COUNTIES UNTIL 345 AM EDT...
AT 250 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 30 MILES NORTHWEST OF ORCHARD BEACH STATE PARK TO 21
MILES WEST OF ORCHARD BEACH STATE PARK TO 19 MILES NORTHWEST OF
LUDINGTON TO 52 MILES WEST OF PENTWATER...AND MOVING EAST AT 60 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE
DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE
TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND
POWER OUTAGES ARE LIKELY.
SEVERE THUNDERSTORMS WILL BE NEAR...
ORCHARD BEACH STATE PARK AND PARKDALE AROUND 310 AM EDT.
PIERPORT AND ONEKAMA AROUND 320 AM EDT.
BRETHREN AROUND 325 AM EDT.
KALEVA AND WELLSTON AROUND 330 AM EDT.
THE STRONGEST WINDS WITH THIS LINE OF STORMS IS EXPECTED IN MANISTEE
COUNTY.
LAT...LON 4424 8636 4435 8628 4441 8626 4447 8627
4458 8623 4465 8627 4470 8626 4475 8616
4475 8610 4478 8608 4478 8582 4416 8582
4417 8639
TIME...MOT...LOC 0655Z 280DEG 54KT 4446 8675 4436 8662
4410 8667 4374 8738
HAIL...<.75IN
WIND...80MPH
$$
ARNOTT930
WWUS53 KAPX 070719
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
319 AM EDT WED AUG 7 2013
MIC019-101-070745-
/O.CON.KAPX.SV.W.0037.000000T0000Z-130807T0745Z/
BENZIE MI-MANISTEE MI-
319 AM EDT WED AUG 7 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MANISTEE AND
BENZIE COUNTIES UNTIL 345 AM EDT...
AT 316 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FRANKFORT TO 6 MILES SOUTH OF NORWALK TO 5 MILES NORTH
OF CUSTER...AND MOVING EAST AT 60 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE
DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE
TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND
POWER OUTAGES ARE LIKELY.
SEVERE THUNDERSTORMS WILL BE NEAR...
HONOR AND WELLSTON AROUND 325 AM EDT.
THOMPSONVILLE AND COPEMISH AROUND 330 AM EDT.
BENDON AROUND 335 AM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE WALLIN.
LAT...LON 4424 8636 4435 8628 4441 8626 4447 8627
4458 8623 4465 8627 4470 8626 4475 8616
4475 8610 4478 8608 4478 8582 4416 8582
4417 8639
TIME...MOT...LOC 0719Z 280DEG 54KT 4465 8615 4424 8607
4402 8618
HAIL...<.75IN
WIND...80MPH
$$
ARNOTT932
WWUS53 KAPX 070738
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
338 AM EDT WED AUG 7 2013
MIC019-101-070745-
/O.CON.KAPX.SV.W.0037.000000T0000Z-130807T0745Z/
BENZIE MI-MANISTEE MI-
338 AM EDT WED AUG 7 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MANISTEE AND
BENZIE COUNTIES UNTIL 345 AM EDT...
AT 333 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PLATTE TOWNSHIP TO HOXEYVILLE TO 15 MILES SOUTH OF
DUBLIN...AND MOVING EAST AT 60 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF BENZIE AND
MANISTEE COUNTIES.
LAT...LON 4424 8636 4435 8628 4441 8626 4447 8627
4458 8623 4465 8627 4470 8626 4475 8616
4475 8610 4478 8608 4478 8582 4416 8582
4417 8639
TIME...MOT...LOC 0738Z 276DEG 52KT 4474 8584 4422 8568
4396 8577
HAIL...<.75IN
WIND...70MPH
$$
ARNOTTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:35 AM EDT, 4 minutes earlier.
Area forecast discussion, Aug 7, 2:35 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 235 AM EDT WED AUG 7 2013 .SYNOPSIS... ISSUED AT 410 PM EDT TUE AUG 6 2013 WARM AND HUMID CONDITIONS WITH INCREASING RAIN CHANCES THROUGH WEDNESDAY...AS CANADIAN STORM SYSTEM AND ASSOCIATED COLD FRONT MOVE THROUGH NORTHERN MICHIGAN. HIGH PRESSURE WILL BUILD BACK INTO THE GREAT LAKES THURSDAY...GENERATING SOME SUN AND COOL TEMPERATURES THROUGH THE WEEKEND. SLIGHTLY COOLER THAN NORMAL TEMPERATURES CAN BE EXPECTED TO CONTINUE TO BEGIN NEXT WEEK AS WELL. && .UPDATE... ISSUED AT 233 AM EDT WED AUG 7 2013 NICE LINE OF CONVECTION ADVANCING ACROSS EASTERN WISCONSIN AT THIS HOUR EXHIBITING BOWING SEGMENTS (LEWP) AND PRODUCING SEVERE WEATHER UPSTREAM. THIS ORGANIZED LINE OUT AHEAD OF A BROAD LOW PRESSURE ACROSS WISCONSIN NORTHWARD INTO CANADA...AND ASSOCIATED COLD FRONT STRETCHING INTO THE CENTRAL PLAINS. WELL DEVELOPED CONVECTIVE LINE WILL MOST CERTAINLY WORK EASTWARD THROUGH A GOOD PART OF NRN LOWER MICHIGAN THROUGH THE REST OF THE NIGHT AND EARLY WEDNESDAY MORNING. SEVERE THUNDERSTORM WATCH JUST RECENTLY ISSUED COVERING THIS EVENT. UPDATE ISSUED AT 1037 PM EDT TUE AUG 6 2013 A FEW SHOWERS/STORMS CONTINUE TO IMPACT PORTIONS OF NE LWR MICHIGAN LATE THIS EVENING...BUT AREAL COVERAGE HAS DIMINISHED WITH LOSS OF DIURNAL INSTABILITY. ANOTHER AREA OF RATHER WEAK CONVECTION HAS DEVELOPED OVER PORTIONS OF ERN UPR MICHIGAN... WHICH APPEARS TO BE ALONG THE SAME INSTABILITY/MOISTURE AXIS AS A LARGER AREA OF STRONGER CONVECTION MOVING THRU NRN WISCONSIN DIRECTLY UNDER THE SURFACE LOW. THIS SURFACE LOW...AS WELL AS THE INSTABILITY AND MOISTURE AXES...WILL REACH THE FAR WRN EDGE OF OUR CWA BY AROUND 12Z. UPPER LEVEL SUPPORT WILL GRADUALLY INCREASE FROM WEST TO EAST OVERNIGHT IN ADVANCE OF THE SURFACE LOW AS A SERIES OF SHORT WAVES RIDE THRU OUR CWA ALONG THE FAST 500 MB FLOW. DEEPENING MOISTURE WILL ACCOMPANY THESE WAVES AND THE SURFACE LOW ITSELF. THEREFORE...EXPECT CHANCES OF SHOWERS AND STORMS WILL STEADILY INCREASE FROM WEST TO EAST OVERNIGHT INTO WEDNESDAY MORNING. HAVE ADJUSTED WX/POPS TO BETTER REPRESENT THIS SCENARIO. UPDATE ISSUED AT 731 PM EDT TUE AUG 6 2013 WIDELY SCATTERED SHOWERS ARE TRYING TO DEVELOP ALONG A LINE FROM OUR OFFICE NORTHEASTWARD TO BETWEEN SLH AND PZQ NORTHWARD INTO FAR ERN UPR MICHIGAN EAST OF I-75. FOCUS ALONG THIS LINE APPEARS TO BE SUPPLIED BY AN AREA OF DPVA NOW MOVING INTO THAT REGION PER THE LATEST NAM. THIS SERVES AS THE INITIAL PUSH OF UPPER LEVEL SUPPORT PROVIDED BY A MID LEVEL WAVE RIDING THRU THE FAST 500 MB FLOW JUST AHEAD OF THE COLD FRONT. THIS FEATURE ALSO MARKS THE LEADING EDGE OF DEEPER MOISTURE ALONG AND AHEAD OF THE FRONT. FOR THE REST OF THE NIGHT...A SERIES OF SHORT WAVES WILL RIDE THRU OUR CWA AS THE COLD FRONT REACHES AREAS JUST NW OF OUR CWA BY 12Z WEDNESDAY. WITH STRENGTHENING UPPER SUPPORT...INCREASING LOW LEVEL CONVERGENCE AND DEEPENING MOISTURE THRU THE NIGHT...EXPECT POPS WILL GRADUALLY INCREASE AS A RESULT...ESPECIALLY FROM NW TO SE OVERNIGHT. CERTAINLY CANNOT RULE OUT SOME THUNDER AS BROAD INSTABILITY AND 850 MB THETA E AXES LEAN INTO THE REGION. SHOULD BE ANOTHER MILD AND MUGGY NIGHT GIVEN AMPLE LOW CLOUDS AND WEAK WAA AHEAD OF THE FRONT. OVERNIGHT LOWS IN THE LOW TO MID 60S STILL LOOKS ON TARGET. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 410 PM EDT TUE AUG 6 2013 ON THE LATEST SURFACE WEATHER MAP...1007 MB LOW PRESSURE WAS OVER CENTRAL ONTARIO WITH A COLD FRONT EXTENDING SOUTHWEST TO ANOTHER AREA OF LOW PRESSURE (1006 MB) OVER WEST CENTRAL MINNESOTA. VISIBLE SATELLITE IMAGERY NOW SHOWING LOTS OF BREAKS IN THE CLOUDS...THOUGH RECENT TRENDS NOW SHOW INSTABILITY DRIVEN CU FILLING IN THE HOLES IN THE CLOUDS. APX RADAR INDICATES JUST A COUPLE OF ISOLATED SHOWERS HAD FORMED TO THE NORTH AND EAST OF GAYLORD. THE MAIN SHORT TERM FORECAST CONCERN REVOLVES AROUND POPS FOR THE REMAINDER OF THIS AFTERNOON THEN AGAIN OVERNIGHT INTO WEDNESDAY. THROUGH THIS EVENING...CLOUDS FINALLY BROKE UP...ALLOWING SURFACE INSTABILITY TO BE GENERATED. LAPS DATA INDICATES ABOUT 1000 J/KG OF MUCAPE ACROSS NORTHEAST ZONES. SO EXPECT ISOLATED TO SCATTERED COVERAGE OF SHOWERS AND AN ISOLATED THUNDERSTORM OR TWO FOR THE REMAINDER OF THIS AFTERNOON INTO EARLY THIS EVENING. OVERNIGHT INTO WEDNESDAY...MOISTURE POOLING (THETA-E RIDGING) OUT AHEAD OF THE APPROACHING COLD FRONT IN CONJUNCTION WITH A SHORT WAVE MOVING BY TO THE NORTH WILL LIKELY LEAD TO NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS TO MOVE INTO THE REGION VERY LATE TONIGHT INTO WEDNESDAY MORNING. THE SEVERE THREAT APPEARS TO BE LIMITED DUE TO FAIRLY WEAK WINDS ALOFT (0-6KM BULK SHEAR 30 TO 35 KNOTS) AND 700-500 MB LAPSE RATES ONLY ABOUT 5.75 C/KM. ACTIVITY SHOULD THEN END FROM NORTHWEST TO SOUTHEAST IN THE AFTERNOON. NOT EXPECTING A TON OF RAIN WITH QPF VALUES RANGING FROM A TENTH TO A QUARTER OF AN INCH. LOWS TONIGHT IN THE STICKY LOWER TO MIDDLE 60S AND HIGHS WEDNESDAY RANGING FROM THE UPPER 60S NORTH TO AROUND 80 SOUTHEAST. WEST NORTHWEST WINDS BEHIND THE FRONT WILL BE A BIT BREEZY WEDNESDAY AFTERNOON AS WELL. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 410 PM EDT TUE AUG 6 2013 CLOSED UPPER LOW ALONG MANITOBA/ONTARIO BORDER (RESPONSIBLE FOR WEDNESDAY/S FRONTAL PASSAGE AND PRECIPITATION CHANCES) WILL MAINTAIN SLIGHTLY BELOW NORMAL TEMPERATURES ACROSS NORTHERN MICHIGAN THROUGH LATE WEEK. AS ANOTHER SHORT WAVE ROTATES AROUND THIS UPPER LOW...THE ENTIRE CIRCULATION WILL WOBBLE SEWD TOWARD THE UPPER GREAT LAKES. THIS WILL PROVIDE ANOTHER RISK FOR SHOWERS THUR NIGHT INTO FRIDAY. WEDNESDAY NIGHT...WEDNESDAY/S COLD FRONT WILL CONTINUE TO PUSH STEADILY SEWD OUT OF THE GREAT LAKES...TAKING ALL REMAINING PRECIPITATION OUT OF NRN MICHIGAN BY WEDNESDAY EVENING. IN ITS WAKE...HIGH PRESSURE WILL MOVE FROM THE UPPER MS VALLEY TO LOWER MI BY 12Z THURSDAY. ANY RESIDUAL POST FRONTAL CLOUDINESS EARLY WED EVENING SHOULD QUICKLY GIVE WAY TO MOSTLY CLEAR SKIES /PER MODEL SOUNDINGS/ AS LOW TEMPS DROP OFF INTO THE MID AND UPPER 40S. THURSDAY...HIGH PRESSURE WILL MOVE EAST AS AFOREMENTIONED UPPER LOW BEGINS TO PUSH SE ACROSS ONTARIO. AN ASSOCIATED COLD FRONT WILL DROP INTO THE WRN GREAT LAKES. CLOUDINESS WILL INCREASE DURING THE DAY...WITH BOTH SOME DIURNAL CU AND UPPER CI EXPECTED...THOUGH SHOWERS SHOULD REMAIN WELL TO OUR WEST. HIGHS WILL PEAK IN THE LOWER TO MID 70S. THURSDAY NIGHT AND FRIDAY...UPPER LOW WILL CONTINUE TO PUSH ESEWD... WITH A REASONABLY STRONG QG RESPONSE BEGINNING TO IMPACT NRN PARTS OF FORECAST AREA BY FRIDAY MORNING /ESPECIALLY STRONG FOR EARLY AUGUST/. MODEL DIFFERENCES NOT HUGE...BUT PREFER THE FASTER... FARTHER NORTH...AND SLIGHTLY WEAKER SOLUTION SHOWN BY GFS. THIS WILL RESULT IN SHOWERS MOVING INTO NW PARTS OF FORECAST AREA OVERNIGHT /SOMEWHAT FASTER THAN SHOWN IN PREVIOUS FORECAST/. RISK FOR SHOWERS WILL CONTINUE INTO FRIDAY /MAINLY EARLY/ AS FRONT PASSES THROUGH. FORECAST LAPSE RATES AND TIMING OF FRONTAL PASSAGE SUGGEST CHANCES FOR THUNDER MINIMAL. IF STRONGER NAM SOLUTION PANS OUT...FRIDAY WILL FEATURE GUSTIER WINDS...COLDER TEMPS...AND A PROLONGED RISK FOR SHOWERY/DRIZZLY TYPE WEATHER /A DEMORALIZING TASTE OF EARLY FALL/. MARINE HAZARDS... INCLUDING BOTH SMALL CRAFT ADVISORIES AND WATERSPOUTS...WOULD ALSO BE A CONSIDERATION. AT THIS TIME...FORECAST WILL NOT LEAN STRONGLY TOWARD NAM /CONSISTENT WITH WPC MODEL DIAGNOSTIC DISCUSSION/. REMAINDER OF FORECAST /SATURDAY THROUGH TUESDAY/...LOOKING AHEAD TO UPCOMING WEEKEND AND EARLY PART OF NEXT WEEK...STILL NO SIGNS OF A RETURN TO SIGNIFICANT SUMMERTIME WARMTH. TROUGHINESS ALOFT...WITH SUPPRESSED UPPER HEIGHTS...WILL PERSIST ACROSS ERN NORTH AMERICA /INCLUDING THE GREAT LAKES/ THROUGH THE PERIOD. WEAK SHORT WAVES WILL ROTATE THROUGH THE FLOW AND MAY PROVIDE JUST ENOUGH COOLING ALOFT...LARGE-SCALE ASCENT...AND/OR ENHANCED LOW LEVEL CONVERGENCE FOR A FEW MAINLY DIURNAL SHOWERS TO FORM. NOT SURPRISING...MODELS DON/T AGREE ON THE TIMING OR STRENGTH OF THESE FEATURES - THOUGH BEST CHANCE FOR A FEW SHOWERS APPEARS TO BE LATE SUNDAY AND MONDAY. AGAIN...AT THIS TIME ANYTHING THAT FORMS SHOULD REMAIN ISOLATED AND LIGHT. ALL IN ALL...PARTLY CLOUDY SKIES AND MAINLY RAIN-FREE CONDITIONS CAN BE EXPECTED THROUGH THE PERIOD...AS TEMPERATURES REMAIN SEVERAL DEGREES BELOW NORMAL FOR EARLY AUGUST. NORMAL HIGHS THIS TIME OF YEAR ARE IN THE MID TO UPPER 70S. NIGHTTIME LOWS WILL ALSO REMAIN ON THE COOLISH SIDE...WITH UPPER 40S TO MIDDLE 50S ANTICIPATED. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 233 AM EDT WED AUG 7 2013 OVERALL CONDITIONS WILL REMAIN VFR THRU THE 24 HR TAF FORECAST PERIOD DESPITE INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS OVERNIGHT AND INTO THE MORNING ALONG AND AHEAD OF AN APPROACHING COLD FRONT. LIGHT/VARIABLE WINDS OVERNIGHT WILL SHIFT TO THE N/NW BEHIND THE COLD FRONT BY LATE MORNING/EARLY AFTERNOON ON WEDNESDAY AND STRENGTHEN TO 15 TO 25 KTS. SKIES WILL CLEAR DURING THE EVENING AND WINDS WILL DIMINISH AS HIGH PRESSURE BEGINS TO BUILD INTO THE REGION IN THE WAKE OF THE COLD FRONT. && .MARINE... ISSUED AT 410 PM EDT TUE AUG 6 2013 MARINERS CAN EXPECT WINDS AND WAVES TO REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLDS THROUGH TONIGHT...WITH MAINLY LIGHT-MODERATE SOUTHERLY BREEZES IN ADVANCE OF AN APPROACHING COLD FRONT. SPOTTY SHOWERS WILL ALSO BE POSSIBLE TONIGHT. AS THIS COLD FRONT SWEEPS ACROSS THE REGION WEDNESDAY...IN ADDITION TO A RISK FOR SHOWERS AND THUNDERSTORMS...SOUTHERLY WINDS WILL ABRUPTLY SHIFT TO NORTHWEST. SMALL CRAFT ADVISORIES WILL BE POSSIBLE...ESPECIALLY OVER THE NEARSHORE WATERS OF EASTERN UPPER MICHIGAN...WHERE NW WINDS WILL LIKELY BECOME QUITE GUSTY BY LATE AFTERNOON. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...BA SYNOPSIS...TL SHORT TERM...AS LONG TERM...BS AVIATION...BA MARINE...BS
Hazardous weather outlook, Aug 6, 10:01 PM EDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1001 PM EDT TUE AUG 6 2013 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 071200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1001 PM EDT TUE AUG 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...OVERNIGHT. THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA OVERNIGHT. NONE OF THESE STORMS ARE EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW MORE THUNDERSTORMS ARE EXPECTED ACROSS NORTHERN MICHIGAN ON WEDNESDAY AS A COLD FRONT PUSHES THROUGH THE REGION. AGAIN...SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS. && FOR MORE INFORMATION VISIT HTTP://WEATHER.GOV/GAYLORD. SMITH
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 1:59 AM EDT | Special Marine Warning | APX | 91 min | |
| Aug 7, 3:12 AM EDT | Severe Thunderstorm Warning | APX | Grand Traverse, Wexford | 48 min |
| Aug 7, 3:19 AM EDT | Special Marine Warning | APX | 71 min | |
| Aug 7, 3:34 AM EDT | Special Marine Warning | APX | 86 min | |
| Aug 7, 3:59 AM EDT | Severe Thunderstorm Warning | APX | Antrim, Grand Traverse, Kalkaska, Wexford | 46 min |
| Aug 7, 4:23 AM EDT | Severe Thunderstorm Warning | APX | Crawford, Kalkaska, Missaukee, Roscommon | 52 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.